MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER, 18G 10CM; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER, 18G 10CM; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number M118100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recn1704 showed one other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported via sales rep from facility that "mid line was being placed in the cephalic vein, wire would not deploy due to resistance met , wire did not lock into place due to resistance met immediately, wire was pulled back and catheter was repositioned via ultra sound guidance, wire deployed and catheter advanced without resistance, catheter would not flush and was pulled out, distal tip of catheter kinked approximately 1 cm from the end of the catheter.".
 
Additional Manufacturer Narrative
The initial complaint appeared to be a reportable occurrence.Once the sample was returned and evaluated it was determined that a reportable event had not occurred.The returned sample exhibited no evidence of the alleged event.The event is unconfirmed per the investigation results.Since no device malfunction occurred and there is no allegation of a serious injury to a patent, user, or other person, this event is deemed not reportable per 21 cfr part 803.
 
Event or Problem Description

Brand Name
POWERGLIDE MIDLINE CATHETER, 18G 10CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7811517
Report Number3006260740-2018-02213
Device Sequence Number1517856
Product Code FOZ
UDI-Device Identifier00801741038105
UDI-Public(01)00801741038105
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K133856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM118100
Device Catalogue NumberM118100
Device Lot NumberRECN1704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2018
Event Location Hospital
Initial Date Received by Manufacturer 08/16/2018
Supplement Date Received by Manufacturer09/13/2018
Initial Report FDA Received Date08/23/2018
Supplement Report FDA Received Date09/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight71